Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 10, 2022, 6:12 PM PDT for Elko County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2022, 6:12 PM PDT (01:12 UTC)
- Expired
- Aug 10, 2022, 8:50 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 119 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 3528 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
858
WGUS55 KLKN 110112
FFWLKN
NVC007-110700-
/O.NEW.KLKN.FF.W.0009.220811T0112Z-220811T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
612 PM PDT Wed Aug 10 2022
The National Weather Service in Elko has issued a
* Flash Flood Warning for...
Southern Elko County in northeastern Nevada...
* Until midnight PDT.
* At 612 PM PDT, emergency management reported flash flooding in
Lamoille Canyon. Between 0.4 and 0.7 inches of rain have fallen.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lamoille Canyon.
The road up Lamoille Canyon has been closed approximately half way
up the canyon due to a debris flow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4075 11533 4061 11535 4059 11540 4060 11545
4065 11547 4071 11546
FLASH FLOOD...OBSERVED
$$
961 follow-up statement
290
WGUS75 KLKN 110350
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
850 PM PDT Wed Aug 10 2022
NVC007-110400-
/O.CAN.KLKN.FF.W.0009.000000T0000Z-220811T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elko NV-
850 PM PDT Wed Aug 10 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN ELKO COUNTY...
Lamoille Canyon road has been cleared of debris and is now open. No
additional impacts from rains earlier this evening are expected.
A Flood Watch remains in effect until 1100 PM PDT for portions of
eastern Nevada, north central Nevada, northeast Nevada and south
central Nevada.
LAT...LON 4075 11533 4061 11535 4059 11540 4060 11545
4065 11547 4071 11546
$$
96What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:59 PM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 10, 12:59 PM PDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Elko NV 1259 PM PDT Wed Aug 10 2022 .SYNOPSIS...Monsoon moisture continues across most of the silver state to the weekend causing wet showers and thunderstorms. The moisture today is extremely high with flash flooding remaining a threat. The exception is NW NV including Humboldt county which is on the periphery of the monsoon and shouldn't see much activity. && .SHORT TERM...Today through Friday. A plume of exceptionally deep monsoonal moisture resides across eastern NV today causing continued showers and thunderstorms. Increasing instability through the day will see the thunderstorms activity start in earnest around noon and then ramp up through the afternoon. Heavy rainfall is expected which can lead to flash flooding, see the hydrology for further details. The overall dynamics are such that stronger storms are possible which can produce both hail and strong outflow winds. The monsoon will continue for both Thursday and Friday but will have both less moisture and instability except for White Pine county. For all areas but White Pine county this means less showers and thunderstorms and less heavy rainfall both of which will be confined further eastward in NV. While the chance of heavy is lower it is not gone so flooding will still remain a threat. With the weaker instability and forcing the chance for stronger thunderstorms will be diminished but not zero. White Pine should see similar activity Thursday as to today with flooding and stronger storms remaining a threat. Temperatures will be on the rise, however highs will stay in the 80s and 90s and lows in the 50s and 60s. .LONG TERM...Friday night through next Wednesday The summer ridge looks to continue to be positioned in such a way as to keep streaming subtropical moisture into Nevada through at least the weekend. PWATs do calm down from the very high anomalous values of the past couple of weeks though. They look high enough, though, to initiate mainly wet storms in very eastern Nevada, but elsewhere a wet/dry mix looks to be on tap. Starting next week, there are indications that the ridge will begin moving westward some, possibly with its axis over Nevada by Tuesday. There still looks like there will be enough moisture for afternoon convection, however, more towards the drier variety. However, model/ensemble forecast temperatures do not appear to increase as would be expected with high pressure over the state, so confidence is not high at this time for this scenario. For now, highs were kept to remain a bit below normal, in the 80's to lower 90's, except for Humboldt County which will reach into the lower to middle 90's each day. Lows will be in the 50's to lower 60's. Winds will stay seasonally on the lighter side outside of convection. && .AVIATION...Showers and thunderstorms are expected today across the region except for KTPH, which looks to be dry with southerly winds gusting to around 25 kts. All remaining sites could see rain, lightning, and gusty outflow winds to around 45kts. Moderate to heavy rain is expected with the stronger storms bringing possible tempo MVFR VIS. Best chance for this occurring is at KEKO, KELY, and KBAM. Convection will be decreasing with the sunset. && .FIRE WEATHER...Monsoon moisture is present across the silver state causing high humidity, showers, and thunderstorms. This coupled with previous rainfall will dampen the fire weather threat for the next few days for most zones. Heavy rainfall and flash flooding is possible today across eastern Nevada including the Wildcat, Goshute, and Becky Peak burn scars. Fire weather zones 437 and 424 will be on the edge of the moisture and will dry out through the weekend. && .HYDROLOGY...An abnormally strong monsoon moisture plume will continue to allow for the development of showers and thunderstorms across much of central and eastern Nevada today. Atmospheric moisture remains very high today with precipitable water values of 1" to 1.25" or greater. For context this places the moisture near or even exceeding record levels. Overall instability will remain sufficient for afternoon thunderstorms capable of heavy rain that can lead to flash flooding. The monsoon will continue for Thursday for pretty much the same area, however the amount of moisture will be less for all areas but White Pine county. This confines most of the flood threat to White Pine county, but other areas could still see some flooding just not near as likely as today. The amount of rain needed to cause flooding will be lower in areas of high runoff such as canyons, rocky areas, burn scars, and areas which have received recent heavy rainfall. Flash flooding in creek beds or normally dry arroyos can occur far from the source as water flows downstream. If flooding is encountered TURN AROUND AND DON'T DROWN. Flood waters can easily destroy roads and sweep away both people and vehicles. Flood waters can hide dangerous debris such a logs and boulders. Report flooding to local police or fire when it is safe to do so. Flood Watches remain in effect for northeastern Nye, Lander, Eureka, White Pine and Elko counties through this evening. && .LKN WATCHES/WARNINGS/ADVISORIES... Flood Watch until 11 PM PDT this evening for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. Flood Watch from Thursday morning through Thursday evening for White Pine County. && 99/90/90/99
In the hours before
Special weather statement, Aug 10, 4:59 PM PDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Elko NV
459 PM PDT Wed Aug 10 2022
NVZ030-110030-
Humboldt County NV-
459 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of east central
Humboldt County through 530 PM PDT...
At 457 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 16 miles north of Golconda, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Twin Creeks Mine and Adam Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4098 11730 4107 11744 4108 11765 4141 11755
4129 11702
TIME...MOT...LOC 2357Z 206DEG 27KT 4117 11738
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
91Special weather statement, Aug 10, 5:23 PM PDT, 49 minutes before
Special Weather Statement
National Weather Service Elko NV
523 PM PDT Wed Aug 10 2022
NVZ037-110100-
Southern Lander County and Southern Eureka County NV-
523 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of central Lander
County through 600 PM PDT...
At 523 PM PDT, Doppler radar was tracking a strong thunderstorm 17
miles north of New Pass Summit. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Lander
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3978 11749 3981 11748 3983 11749 3986 11746
3991 11747 3997 11723 3974 11729 3970 11747
3977 11750
TIME...MOT...LOC 0023Z 134DEG 2KT 3979 11741
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
91Special weather statement, Aug 10, 5:33 PM PDT, 39 minutes before
Special Weather Statement
National Weather Service Elko NV
533 PM PDT Wed Aug 10 2022
NVZ030-031-110100-
Northern Elko County NV-Humboldt County NV-
533 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of east central
Humboldt and western Elko Counties through 600 PM PDT...
At 531 PM PDT, Doppler radar was tracking a strong thunderstorm 20
miles northeast of Golconda, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Twin Creeks Mine and Adam Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4106 11721 4116 11734 4136 11728 4118 11691
TIME...MOT...LOC 0031Z 221DEG 17KT 4116 11721
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
91Special weather statement, Aug 10, 5:41 PM PDT, 31 minutes before
Special Weather Statement
National Weather Service Elko NV
541 PM PDT Wed Aug 10 2022
NVZ035-037-041-110130-
Southern Lander County and Southern Eureka County NV-
Northeastern Nye County NV-White Pine County NV-
541 PM PDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of north central Nye,
west central White Pine and southeastern Eureka Counties through 630
PM PDT...
At 541 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Pinto Summit to 33 miles west
of Duckwater. Movement was northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka, Pinto Summit, Little Fish Lake Valley and Pancake Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3945 11544 3862 11622 3876 11658 3954 11601
TIME...MOT...LOC 0041Z 234DEG 9KT 3924 11590 3881 11632
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
96Special weather statement, Aug 10, 5:45 PM PDT, 27 minutes before
Special Weather Statement
National Weather Service Elko NV
545 PM PDT Wed Aug 10 2022
NVZ030-110130-
Humboldt County NV-
545 PM PDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of northeastern Humboldt
County through 630 PM PDT...
At 545 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 25 miles southeast of McDermitt to 7 miles
southwest of Paradise Valley. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paradise Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4175 11703 4135 11761 4148 11780 4198 11745
TIME...MOT...LOC 0045Z 210DEG 21KT 4183 11727 4145 11765
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
96Special weather statement, Aug 10, 6:09 PM PDT, 3 minutes before
Special Weather Statement
National Weather Service Elko NV
609 PM PDT Wed Aug 10 2022
NVZ030-031-110145-
Northern Elko County NV-Humboldt County NV-
609 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of eastern Humboldt and
western Elko Counties through 645 PM PDT...
At 609 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Midas, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of eastern Humboldt
and western Elko Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4112 11706 4122 11709 4130 11696 4114 11684
TIME...MOT...LOC 0109Z 249DEG 9KT 4117 11703
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
91The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:11 PM PDT | Areal Flood Advisory | LKN | Eureka, Nye, White Pine | 3 hr |
| Aug 10, 5:23 PM PDT | Special Weather Statement | LKN | Lander | 37 min |
| Aug 10, 5:33 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 10, 5:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Aug 10, 5:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 10, 5:46 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 29 min |
| Aug 10, 6:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 10, 6:14 PM PDT | Special Weather Statement | LKN | Lander | 31 min |
| Aug 10, 6:23 PM PDT | Areal Flood Advisory | LKN | Elko, Humboldt | 3 hr |
| Aug 10, 6:32 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 10, 6:34 PM PDT | Special Weather Statement | LKN | 41 min | |
| Aug 10, 8:00 PM PDT | Special Weather Statement | LKN | Humboldt | 30 min |
| Aug 10, 8:28 PM PDT | Special Weather Statement | LKN | Humboldt | 32 min |
| Aug 10, 8:37 PM PDT | Special Weather Statement | LKN | Lander | 38 min |
| Aug 10, 9:13 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 35 min |
| Aug 10, 11:05 PM PDT | Special Weather Statement | LKN | Humboldt | 25 min |
| Aug 10, 11:21 PM PDT | Special Weather Statement | LKN | Humboldt | 24 min |
| Aug 11, 1:36 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 11, 2:00 PM PDT | Areal Flood Advisory | LKN | Elko | 16 min |
| Aug 11, 2:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Aug 11, 2:16 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.